Alert archive / Oregon / Gale Warnings in 2017

Gale Warning 19, NWS Medford, OR

March 20, 2017

NWS Medford, OR issued this gale warning at Mar 20, 2017, 2:30 PM PDT. It took effect at Mar 21, 2017, 2:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 20, 2017, 2:30 PM PDT (21:30 UTC)
In effect from
Mar 21, 2017, 2:00 PM PDT
Expired
Mar 21, 2017, 10:58 PM PDT
In force
9 hr
Issued by
NWS Medford, OR

The text

As transmitted.

492 
WHUS76 KMFR 202130
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
230 PM PDT MON MAR 20 2017

PZZ356-211030-
/O.EXT.KMFR.SC.Y.0026.170321T0000Z-170322T0300Z/
/O.UPG.KMFR.GL.A.0009.170321T1800Z-170322T0600Z/
/O.NEW.KMFR.GL.W.0019.170321T2100Z-170322T0300Z/
/O.UPG.KMFR.SE.A.0007.170321T1800Z-170322T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
230 PM PDT MON MAR 20 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PDT TUESDAY...
...GALE WARNING IN EFFECT FROM 2 PM TO 8 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM PDT TUESDAY. THE
HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. THE GALE WATCH IS NO
LONGER IN EFFECT. A SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8
PM PDT TUESDAY. 

* WINDS...SOUTH WINDS WILL INCREASE 20 TO 30 KT AROUND NOON
  TUESDAY. WINDS WILL INCREASE TO GALE FORCE TUESDAY AFTERNOON AND
  EVENING BEYOND 5 NM OFFSHORE NEAR CAPE BLANCO. WINDS WILL 
  BECOME WEST 10 TO 20 KT TUESDAY NIGHT. 

* SEAS...WIND DRIVEN SEAS 5 TO 7 FEET...STEEP BEYOND 5 NM
  OFFSHORE...WILL SUBSIDE TONIGHT...THEN BUILD TO 7 TO 10 FEET TUESDAY
  AFTERNOON AND EVENING. SEAS WILL BE STEEP TO VERY STEEP DURING 
  THIS INTERVAL.

* AREAS AFFECTED...GALES WILL ONLY AFFECT AN AREA BEYOND 5 NM OF
  THE COAST NEAR CAPE BLANCO TUESDAY AFTERNOON AND EVENING. THE 
  REST OF THE ZONE WILL BE AFFECTED BY SMALL CRAFT ADVISORY 
  CONDITIONS...MOSTLY TUESDAY AFTERNOON AND EVENING.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ370-376-211030-
/O.EXT.KMFR.SC.Y.0026.000000T0000Z-170322T0300Z/
/O.UPG.KMFR.GL.A.0009.170321T1800Z-170322T0600Z/
/O.UPG.KMFR.SE.A.0007.170321T1800Z-170322T0600Z/
/O.NEW.KMFR.GL.W.0019.170321T2100Z-170322T0300Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
230 PM PDT MON MAR 20 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PDT TUESDAY...
...GALE WARNING IN EFFECT FROM 2 PM TO 8 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM PDT TUESDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. THE HAZARDOUS SEAS WATCH IS NO
LONGER IN EFFECT. A SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8
PM PDT TUESDAY. 

* WINDS...SOUTHEAST WINDS 15 TO 25 KT WILL DIMINISH THIS
  EVENING...THEN INCREASE TO SOUTH 20 TO 30 KT TUESDAY MORNING.
  WINDS WILL INCREASE TO GALE FORCE TUESDAY AFTERNOON AND EVENING
  IN AN AREA 10 TO 30 NM OFFSHORE FROM REEDSPORT TO POINT ST.
  GEORGE. WINDS WILL BECOME WEST 10 TO 20 KT TUESDAY NIGHT. 

* SEAS...STEEP AND WIND DRIVEN 7 TO 9 FEET SEAS WILL SUBSIDE
  TONIGHT...THEN BUILD TO 8 TO 10 FEET TUESDAY AFTERNOON AND
  EVENING. SEAS WILL BE STEEP TO VERY STEEP DURING THIS INTERVAL.

* AREAS AFFECTED...ALL AREAS WILL BE AFFECTED BY SMALL CRAFT
  ADVISORY CONDITIONS. GALES AND VERY STEEP SEAS ARE MOST LIKELY
  10 TO 30 NM FROM SHORE FROM REEDSPORT TO POINT ST. GEORGE
  TUESDAY AFTERNOON AND EVENING. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-211030-
/O.EXT.KMFR.SC.Y.0026.170321T0000Z-170322T0300Z/
/O.UPG.KMFR.GL.A.0009.170321T1800Z-170322T0600Z/
/O.NEW.KMFR.GL.W.0019.170321T2100Z-170322T0300Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
230 PM PDT MON MAR 20 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PDT TUESDAY...
...GALE WARNING IN EFFECT FROM 2 PM TO 8 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM PDT TUESDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY IS NOW 
IN EFFECT UNTIL 8 PM PDT TUESDAY. 

* WINDS...SOUTH WINDS WILL INCREASE 20 TO 30 KT AROUND NOON
  TUESDAY. WINDS WILL INCREASE TO GALE FORCE TUESDAY AFTERNOON AND
  EVENING BEYOND 5 NM OFFSHORE NEAR CAPE BLANCO. WINDS WILL 
  BECOME WEST 10 TO 20 KT TUESDAY NIGHT. 

* SEAS...WIND DRIVEN SEAS 5 TO 7 FEET...STEEP AROUND CAPE
  BLANCO...WILL SUBSIDE TONIGHT...THEN BUILD TO 7 TO 10 FEET TUESDAY
  AFTERNOON AND EVENING. SEAS WILL BE STEEP TO VERY STEEP DURING 
  THIS INTERVAL.

* AREAS AFFECTED...GALES WILL ONLY AFFECT AN AREA BEYOND 5 NM OF
  THE COAST NEAR CAPE BLANCO TUESDAY AFTERNOON AND EVENING. THE 
  REST OF THE ZONE WILL BE AFFECTED BY SMALL CRAFT ADVISORY 
  CONDITIONS...MOSTLY TUESDAY AFTERNOON AND EVENING. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
433 
WHUS76 KMFR 210935
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
235 AM PDT TUE MAR 21 2017

PZZ350-356-376-212245-
/O.EXT.KMFR.SC.Y.0026.000000T0000Z-170322T0600Z/
/O.NEW.KMFR.SE.W.0022.170321T2100Z-170322T1200Z/
/O.EXT.KMFR.GL.W.0019.170321T2100Z-170322T0600Z/
/O.NEW.KMFR.SW.Y.0029.170322T0600Z-170323T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
235 AM PDT TUE MAR 21 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...GALE WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 AM PDT WEDNESDAY...

* WINDS...SOUTH WINDS WILL INCREASE 20 TO 30 KT AROUND NOON. WINDS
  WILL INCREASE TO GALE FORCE THIS AFTERNOON AND EVENING BEYOND 5
  NM OFFSHORE NEAR CAPE BLANCO. WINDS WILL BECOME WEST 10 TO 20 KT
  LATE TONIGHT. 

* SEAS...STEEP 6 TO 7 FEET THROUGH THE MORNING...THEN BUILDING TO
  STEEP TO VERY STEEP 7 TO 11 FEET THIS AFTERNOON AND OVERNIGHT. 

* AREAS AFFECTED...GALES WILL ONLY AFFECT AN AREA BEYOND 5 NM FROM
  SHORE NEAR CAPE BLANCO THIS AFTERNOON AND EVENING. AT THE SAME
  TIME VERY STEEP HAZARDOUS SEAS WILL AFFECT ALL AREAS BEYOND 5 NM
  FROM SHORE...CONTINUING INTO WEDNESDAY MORNING. THE REST OF THE
  ZONE WILL BE AFFECTED BY SMALL CRAFT ADVISORY CONDITIONS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ370-212245-
/O.EXT.KMFR.SC.Y.0026.000000T0000Z-170321T2100Z/
/O.NEW.KMFR.SE.W.0022.170321T2100Z-170322T1200Z/
/O.EXT.KMFR.GL.W.0019.170321T2100Z-170322T0600Z/
/O.NEW.KMFR.SW.Y.0029.170322T0600Z-170323T0000Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
235 AM PDT TUE MAR 21 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...
...GALE WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 AM PDT WEDNESDAY...

* WINDS...SOUTH WINDS WILL INCREASE 20 TO 30 KT AROUND NOON. WINDS
  WILL INCREASE TO GALE FORCE THIS AFTERNOON AND EVENING BEYOND 5
  NM OFFSHORE NEAR CAPE BLANCO. WINDS WILL BECOME WEST 10 TO 20 KT
  LATE TONIGHT. 

* SEAS...STEEP 6 TO 7 FEET THROUGH THE MORNING...THEN BUILDING TO
  VERY STEEP 8 TO 12 FEET THIS AFTERNOON AND OVERNIGHT.

* AREAS AFFECTED...GALES WILL ONLY AFFECT AREAS NEAR CAPE BLANCO
  THIS AFTERNOON AND EVENING. AT THE SAME TIME VERY STEEP
  HAZARDOUS SEAS WILL AFFECT ALL AREAS...CONTINUING INTO WEDNESDAY
  MORNING.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
985 
WHUS76 KMFR 212148
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
248 PM PDT TUE MAR 21 2017

PZZ350-356-376-221100-
/O.CON.KMFR.GL.W.0019.000000T0000Z-170322T0600Z/
/O.CON.KMFR.SE.W.0022.000000T0000Z-170322T1200Z/
/O.CON.KMFR.SC.Y.0026.000000T0000Z-170322T0600Z/
/O.CON.KMFR.SW.Y.0029.170322T0600Z-170323T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
248 PM PDT TUE MAR 21 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
11 PM THIS EVENING TO 5 PM PDT WEDNESDAY...
 
* WINDS...SOUTH 25 TO 35 KT WITH GUSTS TO 40 KT. WINDS WILL BECOME
  WEST 10 TO 20 KT LATE TONIGHT.  

* SEAS...STEEP TO VERY STEEP 8 TO 12 FEET. 

* AREAS AFFECTED...GALES WILL ONLY AFFECT AN AREA BEYOND 5 NM FROM
  SHORE NEAR CAPE BLANCO THIS AFTERNOON AND EVENING. VERY STEEP
  HAZARDOUS SEAS WILL AFFECT ALL AREAS BEYOND 5 NM FROM
  SHORE...CONTINUING INTO WEDNESDAY MORNING. THE REST OF THE ZONE
  WILL BE AFFECTED BY SMALL CRAFT ADVISORY CONDITIONS. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ370-221100-
/O.CON.KMFR.GL.W.0019.000000T0000Z-170322T0600Z/
/O.CON.KMFR.SE.W.0022.000000T0000Z-170322T1200Z/
/O.CON.KMFR.SW.Y.0029.170322T0600Z-170323T0000Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
248 PM PDT TUE MAR 21 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
11 PM THIS EVENING TO 5 PM PDT WEDNESDAY...

* WINDS...SOUTH 25 TO 35 KT WITH GUSTS TO 40 KT. WINDS WILL BECOME
  WEST 10 TO 20 KT LATE TONIGHT. 

* SEAS...STEEP TO VERY STEEP 8 TO 12 FEET.

* AREAS AFFECTED...GALES WILL ONLY AFFECT AREAS NEAR CAPE BLANCO
  THIS AFTERNOON AND EVENING. VERY STEEP HAZARDOUS SEAS WILL
  AFFECT ALL AREAS...CONTINUING INTO WEDNESDAY MORNING. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. 

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

MAS

HTTP://WWW.WEATHER.GOV/MEDFORD
272 
WHUS76 KMFR 220558
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1058 PM PDT TUE MAR 21 2017

PZZ350-356-376-221200-
/O.CAN.KMFR.GL.W.0019.000000T0000Z-170322T0600Z/
/O.CAN.KMFR.SC.Y.0026.000000T0000Z-170322T0600Z/
/O.EXT.KMFR.SW.Y.0029.170322T0558Z-170323T0000Z/
/O.CON.KMFR.SE.W.0022.000000T0000Z-170322T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
1058 PM PDT TUE MAR 21 2017

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY...

* WINDS...SOUTH TO SOUTHWEST 15 TO 25 KT THROUGH TONIGHT THEN
  DIMINISHING WEDNESDAY MORNING.

* SEAS...VERY STEEP COMBINED SEAS OF 8 TO 12 FEET MOSTLY COMPOSED
  OF SHORT PERIOD FRESH SWELL TONIGHT...THEN SUBSIDING TO AROUND
  10 FEET WEDNESDAY.

* AREAS AFFECTED...ALL AREAS...BUT THE WORST CONDITIONS WILL BE
  BEYOND 5 NM FROM SHORE AND NEAR CAPE BLANCO.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA 
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD 
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL 
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN 
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ370-221200-
/O.CAN.KMFR.GL.W.0019.000000T0000Z-170322T0600Z/
/O.EXT.KMFR.SW.Y.0029.170322T0558Z-170323T0000Z/
/O.CON.KMFR.SE.W.0022.000000T0000Z-170322T1200Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
1058 PM PDT TUE MAR 21 2017

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY...

* WINDS...SOUTH TO SOUTHWEST 20 TO 25 KT THROUGH TONIGHT THEN
  DIMINISHING WEDNESDAY MORNING.

* SEAS...VERY STEEP COMBINED SEAS OF 8 TO 12 FEET MOSTLY COMPOSED
  OF SHORT PERIOD FRESH SWELL TONIGHT...THEN SUBSIDING TO AROUND
  10 FEET WEDNESDAY.

* AREAS AFFECTED...ALL AREAS...BUT THE WORST CONDITIONS WILL BE
  BEYOND 5 NM FROM SHORE AND NEAR CAPE BLANCO.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA 
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD 
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL 
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN 
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Mar 20, 10:56 AM PDT, 3 hours 34 minutes earlier.

Area forecast discussion, Mar 20, 10:56 AM PDT, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Medford OR
1056 AM PDT Mon Mar 20 2017

.Updated Aviation Discussion.

.AVIATION...20/18Z TAF CYCLE...VFR conditions are expected into
early this evening. MVFR with local IFR conditions will be the
predominate condition during any showers, especially along the coast
this evening and tonight. The lower conditions will also impact
Roseburg, but Medford should remain VFR due to downsloping. Also
there's a chance stronger winds aloft could mix down to the surface
at Medford this afternoon into this evening and this is reflected in
the TAF. On the East Side, showers will be less common with VFR
conditions likely much of the day. Gusty south to southeast winds
are also expected to develop on the East Side this afternoon and
evening. -Petrucelli

.DISCUSSION...

Latest radar imagery shows rain across the western part of the
CWA. This rain will continue for the day as a warm front lifts
north and the low over the waters moves eastward. This rain fall
doesn't appear incredibly heavy right now. Latest MRMS and Radar
precipitation estimates are showing rain rates around 0.05 inches
an hour along coastal locations. However, as we move through the
day, we're expecting those precipitation rates to pick up with
some convective rain showers moving on shore. This looks
reasonable given some of the colder cloud tops on IR satellite
over the waters.

The last topic is winds for this afternoon into the evening hours
in the Shasta valley. The Medford to Redding pressure gradient is
showing about 6 mb. Also, the HRRR along with our statistical fire
weather guidance is picking up on very strong winds in that area
forecasting gusts up to 45mph around 21z. We stayed away from a
wind advisory at this point because the HRRR may be the outlier
from some of the other high resolution guidance. We will keep an
eye on this for the rest of the day.

&&

.PREV DISCUSSION... /Issued 513 AM PDT Mon Mar 20 2017/

DISCUSSION...Low pressure is developing off Cape Mendocino this
morning near 40 N and 129 W. The low will move almost due north,
then north-northwest as the parent low out near 40 N and 140 W
edges eastward this afternoon. A sizable area of moderate to heavy
rainfall will develop and move northward on the east side of this
low pressure system today affecting all of the coastal waters and
areas from western Siskiyou County northwestward across western
Josephine, Curry, Coos and coastal Douglas Counties. The
associated warm front draped over the northern part of the CWA
this morning will edge northward and bisect Oregon from west to
east this afternoon. Areas east of the main rain area will
probably only have isolated to scattered showers today along with
some sunny breaks. This includes Medford, the Shasta Valley,
the Cascades, Modoc County and the East side. Overall, expect
high temperatures in the upper 50s to lower 60s, though mid 60s
are possible here in the Rogue Valley if the sun stays out long
enough. These areas will also be breezy from late this morning
through late this afternoon and winds may even approach advisory
levels (gusts to 45 mph) near Weed in the Shasta Valley and near
Summer Lake over the East Side. The best mid-level winds
associated with the low, however, will be out over the water
today.

The parent low will kick eastward tonight and this will send a
cold front onshore Tuesday morning. Rain will spread inland
overnight with just about everyone getting in on a period of rain
by Tuesday morning. The focus for heavier rainfall though will be
along the SW Oregon Coast and in northern California where
enhancement is likely due to orographic lifting. The front will
push east of the Cascades Tuesday afternoon and colder air aloft
will arrive west of the Cascades. Models are still showing pretty
good instability behind the front, so expect plenty of showers
and also a slight chance of thunderstorms. Rivers are all still
forecast to remain within their banks, but area streams, creeks
and rivers will see additional rises over the next several days
due to rain and snow melt. In particular, the Sprague River at
Beatty will continue to be monitored closely with additional snow
melt adding to inflows. It is currently at 8.1 feet, which is
above action stage, but is expected to remain below flood stage
(8.5 feet). Should it continue to rise, flood watches or warnings
may be necessary. In addition, higher than usual flows can also be
expected on area rivers in Siskiyou County due to rain, snow melt
and occasional releases from dams to regulate reservoir storage.
For now, a hydrologic outlook is out for these areas at ESFMFR.

Expect showers to persist Tuesday night into Wednesday morning with
snow levels lowering down to around 4500 feet. This will bring 3-6
inches of snow to Crater Lake NP with some minor accumulations
possible on roadways near Diamond Lake, Chemult and Highway 140
near Lake of the Woods. Best instability Wednesday afternoon and
evening will be east of the Cascades, so have maintained a slight
chance of thunderstorms there. The upper trough shifts inland and
short wave ridging arrives Wednesday night into Thursday, so we
expect to have a break then with a period of dry weather.
However, that break will be short-lived as another strong front
will arrive Thursday night and move onshore Friday with another
round of gusty winds and rain. -Spilde

Extended forecast for next weekend from Sunday afternoon's
AFD...The pattern will remain progressive next weekend, but the
models show different solutions with the timing of the next
system. Expect daytime temperatures during this period to be near
or slightly below normal. Snow levels will also be lower with a
better chance for snow in the mountains and portions of the
eastside and rain in the valleys. -Petrucelli

&&

.MARINE...Updated 210 AM PDT Monday 20 March 2017...We are in a
relative lull in winds this morning, but seas remain elevated due
to the presence of northwesterly swell. Winds become southerly and
increase later today as low pressure moves north along 130W.
Winds will reach small advisory levels over the outer waters first
then overspread the remainder of the waters today and remain near
small craft advisory levels through Tuesday morning. A strong
front will then move through the waters Tuesday afternoon and
evening bringing near Gale force winds and very steep seas. Gales
are most likely as a coastal jet forms off Cape Blanco Tuesday
evening, and a Gale Watch has been issued for this area and a
Hazardous Seas Watch for much of the rest of the area.

Winds and seas diminish Wednesday into Thursday morning. Then a much
stronger front is expected to bring widespread high end gales to low
end storm force winds and very hazardous seas Thursday night into
Friday. -Wright

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.

CA...None.

Pacific Coastal Waters...Gale Watch from Tuesday morning through
Tuesday evening for      PZZ350-356-370-376.      Small Craft
Advisory from 5 PM this afternoon to 11 PM PDT      Tuesday for
PZZ350-356-370-376.      Hazardous Seas Watch from Tuesday morning
through Tuesday      evening for PZZ356-370-376.

CZS/TRW/MAP

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 2:02 AM PDTGale WatchMFR12 hr
Mar 20, 2:02 AM PDTHazardous Seas WatchMFR12 hr
Mar 20, 2:11 PM PDTWind AdvisoryMFRSiskiyou6 hr

Nearby

Gale Warnings in Oregon, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.